Pennsylvania, 2009Flash Flooding and Flooding in Pennsylvania, June 13 to 14, 2009
June 13 to 14, 2009 · NWS PHI · 10 events in 5 counties and zones
Slow moving thunderstorms with heavy rain affected eastern Pennsylvania during the afternoon and evening on the 13th and caused flooding. The thunderstorms formed near an inverted trof boundary that extended north from a low pressure system in North Carolina.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving thunderstorms with heavy rain affected eastern Pennsylvania during the afternoon and evening on the 13th and caused flooding. The thunderstorms formed near an inverted trof boundary that extended north from a low pressure system in North Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 13, 9:16 AM EST, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 13, 9:16 AM EST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1016 AM EDT SAT JUN 13 2009
.SYNOPSIS...
A WEAK COLD FRONT MOVED THROUGH THE REGION FRIDAY EVENING. A
REINFORCING COLD FRONT WILL CROSS THE REGION LATE THIS AFTERNOON
AND THIS EVENING. HIGH PRESSURE WILL THEN BUILD OVER THE AREA
SUNDAY AND THEN REMAIN OVER OR NORTHEAST OF THE REGION INTO THE
MIDDLE OF NEXT WEEK. A WARM FRONT IS FORECAST TO APPROACH FROM THE
SOUTHWEST THURSDAY AND MOVE THROUGH THE AREA FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
BEHIND THE WEAK COLD FRONT THAT CROSSED OUR AREA LATE YESTERDAY,
ONLY A SMALL AMOUNT OF COOLER AIR MADE IT INTO THE AREA WITH MOST
OF THE COOL AIR STILL WELL TO THE NORTHWEST. THIS COOLER AIRMASS
WILL HEAD SOUTH AND EAST TODAY AND FORM A REINFORCING COLD FRONT
THAT SHOULD MOVE THROUGH THIS EVENING. AS THE COLD FRONT MOVES
THROUGH, WE SHOULD HAVE ENOUGH UNSTABLE AIR IN PLACE FOR TSTM
DEVELOPMENT. BUT SINCE THE AIRMASS IS ONLY MODERATELY UNSTABLE
WITH MAXIMUM MODEL CAPES OF 1000-1500 J/KG, IT WAS DECIDED NOT TO
INCLUDE ANY ENHANCED WORDING. WITH SCATTERED SHOWERS ALREADY
FORMING THIS MORNING, GRIDS WERE UPDATED TO REFLECT THIS.
MEANWHILE, THE WINDS OVER THE AREA WILL TURN TO A MORE EASTERLY
DIRECTION. HOWEVER, SINCE WINDS WILL REMAIN RELATIVELY LIGHT,
THEIR MAIN EFFECT ON TEMPERATURES SHOULD BE CONFINED TO THE COAST.
BUT, SINCE WATER TEMPERATURES ARE NOW INTO THE 60S ALONG THE COAST
WITH UPPER 60S ALONG THE SOUTHERN COAST, THE EFFECT OF THE OCEAN
WONT BE AS STRONG AS EARLIER THIS MONTH. OVER INLAND AREAS, THE
CONVECTIVE TEMPS ARE IN THE MID 70S, SO HIGHS TODAY WERE FORECAST
IN THE MID TO UPPER 70S EXCEPT A BIT LOWER IN THE POCONOS.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
SUNDAY LOOKS DRY WITH HIGH PRESSURE BUILDING OVER THE AREA.
DEWPOINTS SHOULD ALSO BE DOWN INTO THE 50S. HOWEVER, WE HAVE
ANOTHER SHORT WAVE MOVING THROUGH ALOFT AT THE TIME OF MAX HEATING,
SO I KEPT IN SOME SLIGHT CHC POPS IN THE AFTN/EVENING.
WITH CYCLONIC FLOW ALOFT CONTINUING SUNDAY NIGHT, THERE STILL
MIGHT BE SOME SHOWERS AROUND, BUT POPS WERE KEPT AT 20 PERCENT.
ON MONDAY, ANOTHER SHORT WAVE MOVES THROUGH ALOFT AS THE UPPER
TROUGH DIGS SOUTH A BIT. THEREFORE, I HAVE IN CHC POPS FOR AFTN
SHOWER OR TSTM.
IN GENERAL, MAV TEMPS WERE ACCEPTED WITH MINOR ADJUSTMENTS.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE REMAINS OVER OR NORTHEAST OF THE AREA INTO
WEDNESDAY. THIS MEANS WE HAVE A GENERALLY STABLE ONSHORE FLOW OVER
THE AREA THAT SHOULD LIMIT CONVECTIVE ACTIVITY AND KEEP
TEMPERATURES BELOW NORMAL.
ON THURSDAY A WARM FRONT APPROACHES FROM THE SOUTHWEST AND THIS
FRONT SHOULD MOVE THROUGH EARLY FRIDAY. WITH WINDS TURNING MORE SE
AND SOUTH, MOISTURE SHOULD INCREASE AND THERE IS THE THREAT OF
SHOWERS AND TSTMS THU AND THU NIGHT. A SW FLOW OF WARMER AIR
SHOULD DEVELOP ON FRIDAY.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
PLENTY OF MID LEVEL CLOUDINESS AROUND THE AREA THIS MORNING.
HOWEVER, AS THE NORTH TO NORTHEAST FLOW BECOMES MORE EASTERLY,
MODEL SOUNDINGS WERE SHOWING GROWTH OF STRATOCUMULUS, AND, INDEED,
THIS IS ALREADY OCCURRING. VFR CONDITIONS WERE FORECAST INTO THIS
AFTERNOON. HOWEVER, CONVECTION IS EXPECTED TO BECOME SCATTERED TO
BROKEN THIS AFTERNOON AS A WEAK SHORT WAVE PLAYS OUT IN THE
GENERAL NORTHWEST FLOW ALOFT, AND ACTS ON A STILL UNSTABLE
AIRMASS. THIS CONVECTION IS EXPECTED TO CONTINUE INTO THIS
EVENING. CONDITIONS WILL DETERIORATE TO AT LEAST MARGINAL VFR WITH
LOCALIZED IFR CONDITIONS IN ANY CONVECTION THIS AFTERNOON AND THIS
EVENING.
THEN, WITH LOTS OF LOW LEVEL MOISTURE AROUND, MOS GUIDANCE IS
INDICATING LOWER CONDITIONS FOR THE OVERNIGHT PERIOD, AND THIS IS
ACCEPTED. MARGINAL VFR CONDITIONS IN STRATOCUMULUS AND FOG BY 06Z IS
FORECAST TO BE FOLLOWED (AT KPHL FOR THE 30 HOUR TAF) BY IFR
CONDITIONS TOWARD SUNDAY MORNING.
OUTLOOK...
PERIODS OF UNSETTLED WEATHER MIXED WITH TIMES OF FAIR WEATHER ARE
EXPECTED THROUGH MONDAY, WITH GENERALLY GOOD CONDITIONS FOR TUESDAY
AND WEDNESDAY. THE TIMING OF THESE VARIOUS FEATURES WILL BECOME MORE
CERTAIN AS WE GET CLOSER TO THE ACTUAL EVENTS, BUT THEY ARE NOT
EXPECTED TO CAUSE AS MUCH WIDESPREAD IFR OR MARGINAL VFR CONDITIONS
AS WE EXPERIENCED OVER THE LAST SEVERAL DAYS. ANOTHER WARM FRONT
LATE IN THE COMING WEEK COULD CAUSE A DOWNTURN IN FLYING CONDITIONS
AGAIN.
&&
.MARINE...
CONDITIONS APPEAR AS IF THEY WILL REMAIN BELOW SMALL CRAFT ADVISORY
CONDITIONS, AT LEAST FOR MOST OF THE MARINE FORECAST PERIOD, DESPITE
A PERSISTENT EASTERLY FLOW. THIS EASTERLY FLOW SHOULD BE LIGHT
ENOUGH TO PRECLUDE 5 FOOT SEAS. WAVEWATCH DOES EVENTUALLY BUILD SEAS
TO 5 FEET TUESDAY NIGHT OR BY WEDNESDAY AS WINDS VEER TO THE
SOUTHEAST AND SOUTH, BUT THIS MAY BE EXAGGERATED AS WAVEWATCH HAS A
TENDENCY TO BUILD WAVES AT MORE DISTANT TIME PERIODS.
A WEAK SECONDARY COLD FRONT LOOKS LIKE IT WILL MOVE INTO OR THROUGH
THE MARINE AREA LATER THIS AFTERNOON AND THIS EVENING. CONVECTION
MAY RESULT, BUT SINCE THE AIRMASS IS A BIT LESS UNSTABLE OVER THE
WATER THAN IT IS OVER THE LAND, PROBABILITIES WERE KEPT SOMEWHAT
BELOW THE LIKELY POPS INLAND.
THE RIP CURRENT FORECAST WAS ISSUED AS LOW FOR TODAY, BUT THE
PROGRAM USED TO GENERATE THAT FORECAST WAS ON THE CUSP OF MODERATE
IF A LONGER PERIOD SWELL WAS USED. WE WILL CONTINUE TO MONITOR
CONDITIONS IN THE EVENT THE FORECAST WOULD NEED TO BE UPGRADED TO
MODERATE. THIS WOULD OCCUR MAINLY IF THE WAVE HEIGHT MIGRATES TO A
LONGER PERIOD SWELL.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...STAUBER
NEAR TERM...RPW/STAUBER
SHORT TERM...STAUBER
LONG TERM...STAUBER
AVIATION...
MARINE...
Hazardous weather outlook, Jun 13, 1:32 AM EST, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
232 AM EDT SAT JUN 13 2009
DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-140645-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
232 AM EDT SAT JUN 13 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ004-NJZ014-024>026-140645-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
232 AM EDT SAT JUN 13 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-140645-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
232 AM EDT SAT JUN 13 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 13, 11:59 AM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1259 PM EDT SAT JUN 13 2009
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-067>071-132300-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
1259 PM EDT SAT JUN 13 2009
...HEAVY RAINFALL THIS AFTERNOON...
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS HAVE DEVELOPED TODAY
AND WILL CONTINUE THROUGH THE AFTERNOON. THE SHOWERS AND
THUNDERSTORMS ARE VERY SLOWLY AND CAN CONTAIN VERY HEAVY RAINFALL.
BECAUSE THIS RAIN WILL OCCUR IN SUCH A SHORT AMOUNT OF TIME, LOCAL
ROADWAY FLOODING MAY OCCUR VERY QUICKLY. BE ALERT FOR CHANGING
ROADWAY CONDITIONS AND DO NOT DRIVE THROUGH HIGH WATER.
ROBERTSON
Special weather statement, Jun 13, 1:05 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
205 PM EDT SAT JUN 13 2009
NJZ009-010-012-015-PAZ069-132000-
BUCKS PA-HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-SOMERSET NJ-
205 PM EDT SAT JUN 13 2009
...SLOW MOVING SHOWERS AND THUNDERSTORMS MOVING THROUGH THE
REGION...
RADAR WAS TRACKING A LINE OF SHOWERS AND THUNDERSTORMS MOVING SLOWLY
ACROSS BUCKS...MERCER...AND HUNTERDON COUNTIES. THESE SHOWERS WILL
PRODUCE RAINFALL OF NEARLY TWO INCHES AN HOUR WITH LOCALIZED STREET
AND HIGHWAY FLOODING OVER THE NEXT TWO HOURS.
THE HEAVIEST RAINS WERE FALLING FROM EAST OF DOYLESTOWN TO
WASHINGTONS CROSSING ACROSS TO LAMBERTVILLE AND LAWRENCEVILLE.
MOTORISTS ARE ADVISED TO NOT DRIVE THROUGH FLOODED STREETS AND TURN
AROUND IF THE WATER APPEARS HIGH.
THE NATIONAL WEATHER SERVICE IS MONITORING THIS AREA FOR THE
POSSIBILITY OF A FLASH FLOOD WARNING IF ADDITIONAL STORMS DEVELOP
OVER THE SAME AREA.
EBERWINE
Special weather statement, Jun 13, 1:09 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
209 PM EDT SAT JUN 13 2009
DEZ001-131915-
NEW CASTLE DE-
209 PM EDT SAT JUN 13 2009
...A STRONG THUNDERSTORM WILL AFFECT NEW CASTLE COUNTY...
AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF NEWARK...MOVING EAST AT 5 MPH.
THE THUNDERSTORM WILL BE NEAR STANTON AROUND 215 PM...NEWPORT AROUND
230 PM AND WILMINGTON MANOR AROUND 245 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EBERWINE
Special weather statement, Jun 13, 1:12 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
212 PM EDT SAT JUN 13 2009
PAZ054-055-061-062-131915-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
212 PM EDT SAT JUN 13 2009
...SEVERAL STRONG THUNDERSTORM WILL AFFECT CARBON...LEHIGH...MONROE
AND NORTHAMPTON COUNTIES...
AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES SOUTHWEST OF LEHIGHTON...
MOVING EAST AT ONLY 5 MPH. THESE STORMS WILL BE NEAR NEW TRIPOLI
AROUND 300 PM...LEHIGHTON AND WEISSPORT AROUND 315 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
DO NOT DRIVE THROUGH FLOODED STREETS.
WIND GUSTS TO 50 MPH ARE POSSIBLE AS THE STORMS MERGE OVER THE NEXT
HALF HOUR AND MAY ALSO PRODUCE SMALL HAIL.
EBERWINE
Flash Flood, Bucks
- When
- June 13, 2:10 PM EST to 8:40 PM EST
- Where
- Bucks County, 0.44 mi SSW of Bon Air to 0.89 mi SSW of Tradesville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.194, -75.084
Slow moving thunderstorms with torrential downpours caused poor drainage as well as flash flooding of smaller streams and creeks including the headwaters of the Neshaminy Creek in and around Doylestown, Warwick, Warrington and Westminster Townships in central Bucks County. Doppler Radar storm total estimates reached between 5 and 6 inches in the area. In Warwick Township, two water rescues were performed by emergency responders. A man became stranded in his vehicle after the Neshaminy overflowed on Creek Road and a woman was rescued from her vehicle on Stover Street after a retention basin overflowed. In Doylestown, both Pine Run and Chapman Road were closed. The Little Neshaminy Creek at Neshaminy was above its 8 foot flood stage from 337 p.m. EDT through 939 p.m. EDT on the 13th. It crested at 9.21 feet at 445 p.m. EDT. Event storm totals included 4.61 inches in Richboro (Northampton Township).
Flash Flood, Carbon
- When
- June 13, 2:15 PM EST to 5:15 PM EST
- Where
- Carbon County, 1.77 mi SSE of Summit Hill to 1.6 mi WNW of Lehighton Carbon Arp
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 40.806, -75.840
Thunderstorms with torrential downpours caused poor drainage flooding and flooding of smaller creeks in and around the Mahoning Creek Basin.
Flash Flood, Montgomery
- When
- June 13, 2:25 PM EST to 7:30 PM EST
- Where
- Montgomery County, 0.93 mi SW of Prospectville to 0.87 mi NNE of Moreland Manor
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 40.209, -75.191
Thunderstorms with torrential downpours dropped a Doppler Radar estimated 3 to 6 inches across southern Montgomery County from Whitpain Township northeast through Horsham Township. This caused poor drainage flooding as well as flooding along the Wissahickon and Pennypack Creeks. Several roads were closed due to the flooding and marine rescues from stranded vehicles. The worst reported flooding occurred along the Pennypack Creek at the Robert Bruce Apartments along the Hatboro and Upper Moreland Township line. The creek flooded into the parking lot and submerged a few vehicles. Residents moved from some lower lying apartments to higher ones as a precaution. Event precipitation totals included 3.78 inches in Willow Grove and 3.50 inches in Ambler.
Flash Flood, Montgomery
- When
- June 13, 4:05 PM EST to 7:00 PM EST
- Where
- Montgomery County, 0.51 mi SSW of Oreland to 0.6 mi SE of Flourtown
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 40.113, -75.202
Runoff from the heavy rain across southern Montgomery County led to flooding along the Wissahickon Creek. The Wissahickon Creek at Fort Washington was above its 9 foot flood stage from 505 p.m. EDT through 1049 p.m. EDT on the 13th. It crested at 11.78 feet at 730 p.m. EDT. Doppler Radar storm total estimates reached between 5 and 6 inches in the county. Actual reported amounts included 3.78 inches in Willow Grove and 3.50 inches in Ambler.
Flash Flood, Chester
- When
- June 13, 5:50 PM EST
- Where
- Chester County, 0.73 mi NW of Exton to 0.71 mi NW of Guthriesville
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.038, -75.638
Thunderstorms with torrential downpours caused roadway flooding and flooding of creeks in and around Exton in West Whiteland Township. Doppler Radar storm total estimates reached three inches in the area and a measured storm total of 2.47 inches was reported from nearby Downingtown.
Flash Flood, Bucks
- When
- June 13, 6:17 PM EST to 8:00 PM EST
- Where
- Bucks County, 0.26 mi SSE of Langhorne to Langhorne
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 40.166, -74.948
Runoff from heavy rain upstream caused flooding along lower parts of the Neshaminy Creek. The Neshaminy Creek at Langhorne was above its 9 foot flood stage from 717 p.m. EDT on the 13th through 259 a.m. EDT on the 14th. It crested at 11.9 feet at 1230 a.m. EDT on the 14th. Storm totals included 4.61 inches in Richboro and 2.21 inches in Langhorne.
Flood, Montgomery
- When
- June 13, 7:00 PM EST to 9:49 PM EST
- Where
- Montgomery County, 0.59 mi S of Oreland to 0.52 mi SSE of Flourtown
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 40.111, -75.201
Runoff from the heavy rain across southern Montgomery County caused flooding along the Wissahickon Creek to occur deep into the evening on the 13th. The Wissahickon Creek at Fort Washington was above its 9 foot flood stage from 505 p.m. EDT through 1049 p.m. EDT on the 13th. It crested at 11.78 feet at 730 p.m. EDT. Doppler Radar storm total estimates reached between 5 and 6 inches in the county. Actual reported amounts included 3.78 inches in Willow Grove and 3.50 inches in Ambler.
Flood, Philadelphia
- When
- June 13, 7:15 PM EST to June 14, 2:37 AM EST
- Where
- Philadelphia County, 1.25 mi ESE of Manayunk to 1.29 mi ESE of Manayunk
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 40.016, -75.207
Runoff from the heavy rain in Montgomery County caused flooding along the Wissahickon Creek within Philadelphia. The Wissahickon Creek at its mouth was above its 5 foot flood stage from 815 p.m. EDT on the 13th through 337 a.m. EDT on the 14th. It crested at 6.65 feet at 1145 p.m. EDT on the 13th.
Flood, Bucks
- When
- June 13, 8:00 PM EST to June 14, 1:59 AM EST
- Where
- Bucks County, 0.47 mi NW of Langhorne to 0.58 mi SW of Langhorne
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 40.174, -74.957
Runoff from the heavy rain upstream caused flooding to continue into the night of the 13th along lower stretches of the Neshaminy Creek. The Neshaminy Creek at Langhorne was above its 9 foot flood stage from 717 p.m. EDT on the 13th through 259 a.m. EDT on the 14th. It crested at 11.9 feet at 1230 a.m. EDT on the 14th. Storm totals included 4.61 inches in Richboro and 2.21 inches in Langhorne.
Flood, Philadelphia
- When
- June 13, 8:41 PM EST to 11:39 PM EST
- Where
- Philadelphia County, 2.11 mi NNW of Tacony to 1.75 mi SSW of Bustleton
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 40.049, -75.043
Runoff from the heavy rain in Montgomery County caused flooding along the Pennypack Creek within Philadelphia. The Pennypack Creek at the Rhawn Street Bridge was above its 7 foot flood stage from 941 p.m. EDT on the 13th through 1239 a.m. EDT on the 14th. It crested at 7.8 feet at 1130 p.m. EDT on the 13th.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, June 13, 20092 deaths · 2 injured · 1 event
- Tornadoes and Hail in Texas, June 13, 2009$1.0 million · EF2 · 14 events
- Wildfire and Heavy Rain in California, June 13 to 30, 20091 death · 2 events
- Rip Current in New York, June 13, 20091 death · 1 event
- Tornadoes and Hail in Texas, June 13, 20091 injured · $650,000 · EF1 · 20 events
- Hail and Damaging Winds in Delaware, June 13, 2009$700,000 · 1 in hail · 5 events
- Tornadoes and Flash Flood in Colorado, June 13, 2009$100,000 · EF0 · 13 events
- Hail and Damaging Winds in Kansas, June 13 to 14, 2009$90,000 · 2.5 in hail · 14 events
- Hail and Damaging Winds in Nebraska, June 13, 2009$58,000 · 1.25 in hail · 12 events
- Hail and Damaging Winds in Oklahoma, June 13, 20091 injured · $18,000 · 2.75 in hail · 22 events
- Hail and Damaging Winds in Florida, June 13, 20091 injured · 1 in hail · 31 events
- Tornado and Hail in Colorado, June 13, 2009$30,000 · EF0 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 182246, 182209, 182312, 182316, 182231, 182266, 182318, 182322, 182269, 182321.